MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE COMMAND; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE COMMAND; WIRE, GUIDE, CATHETER
Model Number 1013731
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6 - medical device problem code 2017: excessive force.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified right superior femoral artery.The ht command guide wire was attempted to be advanced with a non-abbott microcatheter; however, became stuck during advancement.During removal with additional force, the guide wire was attempted to be removed independently but was unsuccessful.Therefore, the guide wire and mirco-catheter were removed together.After removal polymer coding of the command guide wire was noted to be peeled off.No coating was left in the anatomy and patient was treated with another device.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported peeled/delaminated was confirmed.The reported difficult to advance and remove could not be tested due to the device condition.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.It was reported that force was used when removing the guide wire.It should be noted that the command 18 instructions for use states: ¿do not: push, auger, withdraw, or torque a guide wire that meets excessive resistance.¿ in this case, the force applied appears to be a responsible clinical response to the difficulty encountered.The investigation was unable to determine a conclusive cause for the reported difficulties.It was reported that the guide wire encountered resistance during advancement and removal through the guide catheter.Factors that may contribute to difficulty advancing or removing a balloon catheter over the guide wire include, but are not limited to, inner diameter of the catheter, outer diameter of the guide wire, device support, buildup of procedural contaminants, challenging anatomy, user technique, and/or damage to the catheter or guide wire.Based on the information provided and the return analysis, it is unknown what may have caused the reported difficulty during advancement or removal.Additionally, it is likely that manipulation of the device, when resistance with the guide catheter was met, contributed to the reported polymer damages.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE COMMAND
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20097283
Report Number2024168-2024-10239
Device Sequence Number18261481
Product Code DQX
UDI-Device Identifier08717648212130
UDI-Public(01)08717648212130(17)251231(10)4010861
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172073
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number1013731
Device Catalogue Number1013731
Device Lot Number4010861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORSAIR MICRO-CATHETER.
Patient SexUnknown